Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2008, 3:28 PM MST for Cochise County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 3:28 PM MST (22:28 UTC)
- Expired
- Jul 27, 2008, 5:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 102 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 272228 FFWTWC AZC003-280030- /O.NEW.KTWC.FF.W.0044.080727T2228Z-080728T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 328 PM MST SUN JUL 27 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 530 PM MST * AT 317 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT BETWEEN TWO AND THREE INCHES OF RAIN MAY HAVE FALLEN ON STATE HIGHWAY 181 FROM SUNIZONA EAST. THIS HEAVY RAIN HAS BEEN ASSOCIATED WITH SEVERAL STORMS THAT HAVE MOVED OVER THE SAME AREA SINCE 100 PM. ADDITIONAL STORMS TO THE NORTHWEST WILL BE MOVING OVER THIS AREA THROUGH 430 PM. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3193 10967 3192 10938 3181 10938 3182 10966 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 272315 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 415 PM MST SUN JUL 27 2008 AZC003-280030- /O.CON.KTWC.FF.W.0044.000000T0000Z-080728T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 415 PM MST SUN JUL 27 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR CENTRAL COCHISE COUNTY... AT 408 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED OVER STATE HIGHWAY 181 FROM SUNIZONA EAST. HOWEVER STORMS CONTINUE TO DEVELOP NORTH OF THE WARNED AREA AND LIKELY WILL MOVE THROUGH OVER THE NEXT HOUR. WASHES AND CREEKS ARE LIKELY RUNNING AND OVERFLOWING SINCE RADAR INDICATED THAT UP TO THREE INCHES MAY HAVE FALLEN. TWO OF THE AFFECTED CREEKS ARE TURKEY CREEK NORTH OF HIGHWAY 181 AND ASH CREEKS SOUTH OF HIGHWAY 181. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3193 10967 3192 10938 3181 10938 3182 10966 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 280032 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 532 PM MST SUN JUL 27 2008 AZC003-280041- /O.EXP.KTWC.FF.W.0044.000000T0000Z-080728T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 532 PM MST SUN JUL 27 2008 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL COCHISE COUNTY... A FEW LIGHT SHOWERS WILL MOVE THROUGH THE AREA OVER THE NEXT HOUR BUT THE THREAT OF HEAVY RAIN IS NOW OVER. WATER LEVELS WILL CONTINUE TO RECEDE THIS EVENING...ESPECIALLY IN TURKEY AND ASH CREEKS AND ON HIGHWAY 181 FROM SUNIZONA EAST. LAT...LON 3193 10967 3192 10938 3181 10938 3182 10966 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:55 PM MST, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 27, 12:55 PM MST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1255 PM MST SUN JUL 27 2008 .SYNOPSIS...ENOUGH MOISTURE REMAINS ACROSS THE AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. A DRIER WESTERLY FLOW WILL SEE A DECREASE IN SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WORK WEEK WHILE ALLOWING HOTTER TEMPERATURES. && .DISCUSSION...LATEST MODELS CONTINUED TO ADVERTISE AN OVERALL DRYING TREND THE NEXT FEW DAYS AS HIGH PRESSURE STRENGTHENS AND BECOMES WELL ESTABLISHED OVER SOUTHWEST ARIZONA. THIS POSITIONING OF THE HIGH CENTER WILL MAINTAIN A DRY WEST TO NORTHWESTERLY FLOW OVER SOUTHEAST ARIZONA FOR LIMITED SHOWER AND THUNDERSTORM ACTIVITY THIS WEEK. ALONG WITH THE DRYING TREND...TEMPERATURES WILL BE HEATING UP. LATEST MOS GUIDANCE INDICATED THAT HIGHS WILL INCREASE ABOUT 5 DEGREES OVER READINGS OBSERVED IN MOST PLACES YESTERDAY. IN THE MEANTIME...STILL A RATHER MOIST AIRMASS IN PLACE TODAY WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST ARIZONA...MAINLY EAST OF TUCSON. THE 12Z TUS UPPER-AIR SOUNDING SHOWED SOME DRYING ABOVE 10KFT BUT STILL A RATHER MOIST LOW-LEVEL PROFILE WITH A PWATER VALUE OF 1.74 INCHES. NOT TOO MUCH WARMING ALOFT YET...SO OVERALL THE THERMODYNAMICS LOOK GOOD FOR A FEW STORMS IN THE VALLEYS BASED ON SURFACE HEATING EVEN WITH A NORTHWEST STEERING FLOW. THUS...WILL KEEP ISOLATED POP VALUES IN THE FORECAST FOR REST OF TODAY FROM TUCSON WESTWARD. && .HYDROLOGY...THE MAIN CONCERN THROUGH THIS EVENING WILL BE THE UPPER GILA AND THE SAN FRANCISCO RIVERS AS HEAVY RAINFALL OVER A LARGE AREA LAST EVENING AND OVERNIGHT RESULTED IN SIGNIFICANT FLOWS. THE GILA RIVER AT DUNCAN CRESTED AROUND 230 AM MST THIS MORNING AT 14.23 FEET JUST BELOW FLOOD STAGE. THE GILA AT CLIFTON CRESTED AROUND 1120 AM MST BELOW BANKFULL AND THE GAGE AT SOLOMON WAS APPROACHING 11 FEET. STILL EXPECT THE SOLOMON POINT TO CREST BY 2 PM MST BELOW BANKFULL. RFC MODEL GUIDANCE KEEPS ALL GILA RIVER GAGES BELOW FLOOD STAGE FOR TODAY. HOWEVER...WILL NEED TO MONITOR CONDITIONS CLOSELY BECAUSE OF THE POTENTIAL FOR ADDITIONAL RAINFALL IN THE HEADWATERS THROUGH THE EVENING. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS EASTERN AREAS THIS MORNING...OTHERWISE DEBRIS CLOUDS WILL GRADUALLY CLEAR. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS THRU THIS EVENING. LCL CIGS BKN020 WITH VSBYS BELOW 2 MILES IN SHRA+. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 9:12 PM MST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 912 PM MST SAT JUL 26 2008 AZZ033-271400- TUCSON METRO/MARANA/GREEN VALLEY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-030-034-035-271400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-032-271400- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE RAPIDLY THROUGH THE AREA TONIGHT. VERY LOCALIZED HEAVY RAIN COULD LEAD TO SOME BRIEF FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-271400- WESTERN PIMA COUNTY- 912 PM MST SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:55 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 110 min |
| Jul 26, 11:54 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 3 hr |
| Jul 27, 3:11 AM MST | River Flood Warning | TWC | Greenlee | 104 min |
| Jul 27, 12:23 PM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 27, 2:20 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Jul 27, 4:03 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.